Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   Panic! Button for Immediate Help
TOPIC:  

How do I fight all of this and still lose weight?



 
 
Search the
Message Boards:
Search
      Share
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top


SUNSHINE6442
Posts: 1,791
3/27/13 11:33 A

Sounds like you have alot of inflammation going on...eat berries to reduce inflammation. Maybe a Epson Salt Bath as it helps muscles and nerves in working properly and makes insulin more effective. Check with your doctor about this and also a Vitamin C supplement as vitamin C helps heal already damaged tissues. Give up salt and sugar they both add to inflammation and so does red meat.

Extra virgin olive oil helps lubricate the joints, garlic helps joint pain...Did you know that Trans fats promote inflammation in the body, which can lead to joint pain and tenderness...maybe try foods that are good for inflammation of the joints which are oranges, limes, grapefruits, and lemons. Also onions and parsley are good with alleviating pain in the joints. Rosemary can also reduce inflamation...in Eggs, egg whites, stews, roasted meats, pork, fish, lamb.

Of course check with you physician about supplementation and adding certain spices to your diet... There are many herbs and spice including cinnamon, cayenne pepper, mint, rosemary, thyme, oregano, and sage that have beneficial anti-inflammatory properties and can help an inflammatory response....

Burn calories by moving every 20 minutes all day long...nothing to overwork yourself until you heal....just getting up even for more water every 20 minutes helps considerably.

Good Luck and hope your better soon.






Edited by: SUNSHINE6442 at: 3/27/2013 (11:38)


FIREMOM31
SparkPoints: (15,697)
Fitness Minutes: (3,488)
Posts: 939
3/23/13 4:56 P

Here's what I've figured out with the blood sugar thing...I have to avoid all sugar, period. This has been difficult, since I crave it constantly...lol. I am eating as much high protein as I can and spreading it out throughout the day. That seems to be helping a great deal. I see my doctor again on April 4th, and I will discuss this with her, as well as the other noxious side effects of my medicine. As for my shoulder problem, I'm just going to hit the treadmill, and do as much core strengthening as I can without using my arm until I go back to have my follow up with the ortho doc. I'm going to try avoid overeating, but focus more on keeping my blood sugar stable and eating healthy. See any major flaws in this plan?



SLIMMERKIWI
SparkPoints: (125,308)
Fitness Minutes: (32,590)
Posts: 21,258
3/21/13 6:00 A

If it is causing your blood sugars to drop, have you thought about taking your food for the day, and breaking it down into, say, 6 smaller meals instead of 3 bigger ones and a couple snacks if need be? Make sure that you include protein - i.e. lean meat, egg, beans, fish, in each of them (should help the healing process, too!) as well as good carbs - whole-grains, veges, apple or pear, etc. If you need to snack just nibble on a few nuts or yoghurt.

Hopefully there won't be anything tooooo wrong, and it heals pretty quickly.

Kris xx



TANGOKATE
Posts: 365
3/20/13 9:51 P

Building on Slimmerkiwi's suggestions, you might try focusing on making some interesting recipes for yourself using fruits and veggies. This may help keep your eating stabilized and take your mind off all that's going on. Check out some online recipes and tell us what you've been cooking/preparing for yourself via your friend feed, perhaps.

emoticon



FIREMOM31
SparkPoints: (15,697)
Fitness Minutes: (3,488)
Posts: 939
3/20/13 8:59 P

Thanks for your replies, I appreciate them all.

Regarding my injury, I have been to my ortho (twice) and had an MRI. The MRI showed nothing. Back to the ortho, got a steroid injection in my shoulder. I am not permitted anything other than normal daily activity for the next 4 weeks. He still doesn't really know what's wrong with it. The steroid injection did reduce the pain to a tolerable level, and he said I can use the treadmill or stationary bike (without hands) but nothing else. If I am not pain free by the time I see him again (at the 4 week mark), I will be having a bone scan done.

Regarding my appetite, the med I was put on is Lyrica, which is notorious for weight gain. It is causing my blood sugar to drop, which is making me constantly hungry. I assume this is my body's way of keeping my blood sugar level normal. The medication has been effective, so I'm hoping to ride it out. I am slowly increasing protein and complex carbs and cutting out the simple sugars. Add to that the munchies that come with quitting smoking, and it is quite a battle.

It's kind of like a perfect storm, these events have come together and are really making this an uphill battle.



SLIMMERKIWI
SparkPoints: (125,308)
Fitness Minutes: (32,590)
Posts: 21,258
3/16/13 7:27 P

Has your injury been checked by a Dr? If not, it would pay to get it seen to for something that has that severe an effect (Former First Responder) It is possible that most of the weight-gain is more to do with fluid retention (some med's, particularly anti-inflammatories can do this as can injuries re swelling etc.)

If it is a continuing concern, certainly talk with your Dr about it. it may be that another medication would be more suitable.

As far as the munchies are concerned, if you are hungry, try snacking more on things like fruit/veges, dried dates/figs and/or a few nuts, or a hard boiled egg (protein is a good body repairer) but if hunger isn't the problem but rather boredom/frustration, then try a couple cups of plain pop corn and rather than eating handfuls, just grab 2-3 pieces and walk off. It gives your mouth something to do without all the calories.

Remember, while you are healing, it isn't the time to focus on weight-loss - try maintenance mode, and make sure you get plenty of protein in your diet.

Good luck with your healing!
Kris

Edited by: SLIMMERKIWI at: 3/16/2013 (19:28)


ARCHIMEDESII
SparkPoints: (137,820)
Fitness Minutes: (206,950)
Posts: 20,455
3/16/13 2:17 P

FIREMOM31,

I agree. Take things slowly. Give your arm/shoulder time to heal. You will NOT derail any of your long term efforts at good health or weight loss if you have to take some time off from your regular exercise routine. As long as you are eating healthfully and watching your portions, you will not gain weight.

When it comes to weight loss or even weight gain, what matters most is what we eat. Good nutrition is what takes the weight off and keeps it off. Exercise is what keeps our bodies fit and healthy. In short, you can't outrun a bad diet with exercise. And well, exercise isn't going to speed up the process either.

Don't worry, take the time recover. Can you walk without any upper body discomfort ? If you can walk, take a regular daily walk. there are members who will tell you how they lost 100+ pounds just by walking and watching what they ate.

And definitely talk to your doctor about the medication causing your appetite to increase. They may change the dosage or even put you on a different medication.

Take things one day at a time for now.





LILLIPUTIANNA
Posts: 1,038
3/16/13 12:33 P

My advice is heal your injury and try not to GAIN any weight. Once you get through that, THEN worry about exercise.

You have already accomplished so much! Looking at your ticker, I can see how far you have come. Quitting smoking is a big deal. That takes a lot of effort all on its own, and you really should be proud of that.

Talk to you doctor about the appetite thing. A friend of mine just switched meds and suddenly craved carbs like crazy. It turned out the dosage for him was wrong and they adjusted it. So, you might need some adjustment too, and you doctor could help you with that!

Stay strong!



Edited by: LILLIPUTIANNA at: 3/16/2013 (12:34)


FIREMOM31
SparkPoints: (15,697)
Fitness Minutes: (3,488)
Posts: 939
3/16/13 11:07 A

I was cruising along, exercising and losing weight. I was very happy with my progress, having lost 17 lbs and feeling pretty good. I quit smoking 3 weeks ago, started a new medication that has amped up my appetite big time, and injured my shoulder and elbow. I'm fighting the munchies, constant hunger, and no way to burn calories. My arm hurts from even the slightest vibration, so even walking to burn calories is out of the question. I have gained 6 lbs in the past 3 weeks. I'm glad I quit smoking, thrilled with the effectiveness of my new med, but so very frustrated with having my exercise/weight loss impacted like this. Any suggestions to deal with this combination of issues?



 
Page: 1 of (1)  
Search  



Share


 
Diet Resources: eat less diet | eat less sugar | eat less live longer